Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 24, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 26, 2016, 3:04 AM PST for San Juan County, Washington. It took effect at Dec 26, 2016, 4:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 3:04 AM PST (11:04 UTC)
- In effect from
- Dec 26, 2016, 4:00 PM PST
- Expired
- Dec 27, 2016, 3:05 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS76 KSEW 261104 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 AM PST MON DEC 26 2016 WAZ001-503-506-510-270145- /O.NEW.KSEW.WI.Y.0024.161227T0000Z-161227T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 304 AM PST MON DEC 26 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE NORTH INTERIOR ZONES OF WESTERN WASHINGTON...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY. * TIMING...WINDY CONDITIONS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN BREAK TREE LIMBS AND CAUSE MINOR POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
2 follow-up statements
004 WWUS76 KSEW 262312 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 312 PM PST MON DEC 26 2016 WAZ001-503-506-510-271200- /O.CON.KSEW.WI.Y.0024.161227T0000Z-161227T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 312 PM PST MON DEC 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * TIMING...WINDY CONDITIONS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN BREAK TREE LIMBS AND CAUSE MINOR POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
792 WWUS76 KSEW 271105 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 305 AM PST TUE DEC 27 2016 WAZ001-503-506-510-271215- /O.CAN.KSEW.WI.Y.0024.000000T0000Z-161227T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 305 AM PST TUE DEC 27 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. THE FRONT THAT GAVE WINDY CONDITIONS TO THE AREA EARLIER THIS EVENING HAS MOVED THROUGH THE AREA. IT WILL REMAIN WINDY TODAY...BUT WINDS ARE EXPECTED TO REMAIN BELOW 30 MPH WITH GUSTS TO 45 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:35 PM PST, 5 hours 29 minutes earlier.
Area forecast discussion, Dec 25, 9:35 PM PST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
935 PM PST Sun Dec 25 2016
.SYNOPSIS...Precipitation will reach the coast late Monday morning
and spread into the interior through the afternoon. Precipitation
may begin as snow in some locations before becoming rain. Windy
conditions will develop late Monday, and snowfall in the mountains
will be heavy at times Monday night and Tuesday. Showers will
decrease Wednesday, then a weaker front will bring rain Thursday.
Colder air will arrive next weekend.
&&
.SHORT TERM...An approaching system will bring precipitation to
the North Washington Coast Monday morning and spread south and
eastward through the interior during the afternoon. Low temperatures
overnight are expected to dip into the upper 20s and low 30s,
certainly cold enough to produce lowland snow, however the question
is whether or not it will still be cold enough by the time the
precipitation works into the interior? The timing tomorrow looks a
little tough for this with essentially all the models showing
precipitation not making it into the interior until the afternoon,
by which time temperatures will likely warm into the upper 30s as
the low level easterly flow becomes southerly. Models are showing
dewpoints dipping down into the upper 20s and low 30s in the
morning, which could help evaporative cooling during the onset of
precipitation and result in some snow, even with the marginally cold
temperatures. In this kind of scenario, the Hood Canal area tends to
be in the ideal spot, with colder air remaining trapped a little
longer and an earlier onset for precipitation than the rest of the
interior. A skiff up to an inch of snow accumulation is possible,
but most likely will fall without any accumulation. As the southerly
winds increase, temperatures will climb into the low 40s, resulting
in a sure transition to rain over the lowlands. In addition to
precipitation, this system will also produce winds potentially
strong enough Monday night for wind advisories in the northwest
interior.
The bigger story remains the potential for heavy snow in the
mountains. Moist westerly flow aloft will continue from Monday
afternoon through Wednesday morning, while snow levels remain around
2000 feet. This could result in 2-3 feet of snow in the Cascades and
1-2 feet in the Olympics. A winter storm watch is now in effect.
Rain will transition to showers Tuesday morning behind the front,
with near normal temperatures Tuesday and Wednesday.
.LONG TERM...from previous discussion...Models bring another system
through the area late Thursday and have likely POPs for this.
Temperatures will be a few degrees below average Friday and Saturday
in a showery regime. On Saturday night a deep upper trough will pass
by to the northeast and clip Western Washington. There could be
surface outflow from the Fraser River canyon on Sunday, though both
the Euro and GFS keep most of the cold air bottled up in Canada. If
this does happen, Sunday will be much colder and there could be
snow. Burke
&&
.AVIATION...Northwesterly flow aloft becoming westerly on
Monday. Light flow at the surface becoming southeasterly Monday
morning and increasing Monday afternoon as front approaches the
area. Air mass stable.
Scattered sc deck around 4000 feet into the morning hours with high
level clouds increasing. Areas of fog with visibilities below a half
mile and ceilings 200 feet or less mainly along the I-5 corridor
from Olympia southward. The fog will dissipate late morning on
Monday. Increasing mid level moisture Monday morning with rain
starting along the coast mid morning spreading into the interior in
the afternoon. Ceilings with onset of the rain 4000-5000 feet. Felton
KSEA...Just high clouds tonight into Monday morning. Ceilings
lowering to near 4500 in the afternoon with onset of precipitation.
Southeast wind 4 to 8 knots increasing to 6-12 kts Monday afternoon.
Felton
&&
.MARINE...Low level flow east to southeasterly tonight into Monday.
A vigorous front will move through the waters later Monday and
Monday night with gales for the coastal waters, East Entrance to the
Strait and Northern Inland waters. Small craft advisory winds over
most of the remainder of the waters. Monday night into Tuesday
morning with strong post frontal onshore flow. The low level flow
will switch to offshore on Wednesday. A weaker front will arrive on
Thursday. Felton
&&
.HYDROLOGY...
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 4 AM to noon PST Monday for the
Coastal Waters.
Gale Warning from noon to 10 PM PST Monday for the Coastal
Waters.
Small Craft Advisory from 4 AM to 4 PM PST Monday for the
Eastern Strait.
Gale Warning from 4 PM to 10 PM PST Monday for the Eastern
Strait and Northern Inland Waters.
Small Craft Advisory from 10 AM to 4 PM PST Monday for the
Northern Inland Waters.
Small Craft Advisory from 10 AM Monday to 10 AM PST Tuesday for
Admiralty Inlet...Central and West Strait.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:04 AM PST | Winter Storm Warning | SEW | 48 hr | |
| Dec 26, 3:04 AM PST | Winter Weather Advisory | SEW | 21 hr | |
| Dec 26, 3:12 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Dec 26, 3:12 PM PST | Small Craft Advisory | SEW | 3 days |
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.